Alert archive / Wisconsin / Special Weather Statements in 2016
Special Weather Statement, NWS Milwaukee, WI
NWS Milwaukee, WI issued this special weather statement at Aug 3, 2016, 2:00 PM CDT for Milwaukee County, Wisconsin. It was in force for 60 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 3, 2016, 2:00 PM CDT (19:00 UTC)
- Expired
- Aug 3, 2016, 3:00 PM CDT
- In force
- 60 min
- Issued by
- NWS Milwaukee, WI
County Milwaukee County, WI
The radar
The Milwaukee radar (KMKX), 52 km from the middle of the area, began a volume at 19:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 3, 2:02 PM CDT | TSTM WND DMG | 1 Sw West Milwaukee, WI | SEVERAL LARGE LIMBS AND A FEW TREES DOWN. SOUTH AND EAST OF WEST ALLIS. PROBABLE WET MICROBURST. TIME ESTIMATED FROM RADAR. |
| Aug 3, 2:30 PM CDT | TSTM WND DMG | 1 Ene Greendale, WI | LARGE LIMBS AND SOME TREES DOWN EAST AND NORTHEAST OF GREENDALE. WET MICROBURST. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.0 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 586 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 852 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
395
WWUS83 KMKX 031900
SPSMKX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
200 PM CDT WED AUG 3 2016
WIZ065-066-032000-
MILWAUKEE-WAUKESHA-
200 PM CDT WED AUG 3 2016
...AN AREA OF THUNDERSTORMS PRODUCING HEAVY RAIN WILL AFFECT CENTRAL
MILWAUKEE COUNTY THROUGH 2 PM...
AT 157 PM CDT...STRONG THUNDERSTORMS WERE CLUSTERED OVER WEST
ALLIS... MOVING SOUTHEAST AT 10 MPH.
LOCATIONS IMPACTED INCLUDE...
MILWAUKEE...WEST ALLIS...WAUWATOSA...NEW BERLIN...BROOKFIELD...
GREENFIELD...OAK CREEK...GREENDALE...ST. FRANCIS...HALES CORNERS...
FOX POINT...ELM GROVE...WEST MILWAUKEE...MILWAUKEE HOAN BRIDGE...
SHOREWOOD...STATE FAIR PARK AND MILLER PARK.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4290 8800 4306 8813 4317 8788 4316 8788
4312 8790 4310 8787 4307 8787 4305 8789
4302 8790 4296 8785
TIME...MOT...LOC 1857Z 315DEG 8KT 4300 8802
$$
MRCWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this special weather statement went out at Aug 3, 11:48 AM CDT, 2 hours 12 minutes earlier.
Area forecast discussion, Aug 3, 11:48 AM CDT, 2 hours 12 minutes before
Area Forecast Discussion...UPDATED National Weather Service Milwaukee/Sullivan WI 1148 AM CDT WED AUG 3 2016 .UPDATE... There appears to be a weak east to west boundary through Madison late this morning, and a few showers have popped up along it. There was actually a funnel cloud sighting near the Dane County Regional Airport, but today is not a textbook day for funnels- it was likely due to the weak boundary and low cloud bases. The main area of interest is along the lake breeze boundary. Better convergence is leading to scattered showers and isolated thunderstorms north of Milwaukee already. Expect this area to expand south of Milwaukee through early afternoon. Slow moving thunderstorms could produce localized heavy rain. The CAPE values are decent with up to 1000 j/kg, but shear is very weak. Thus no severe storms are expected. && .AVIATION/18Z TAFS/... Expect MVFR stratocumulus to lift to VFR everywhere shortly after the noon hour. There are two areas of shower development already late this morning. The weaker one is an east-west boundary through Madison. The more obvious boundary is focused along the lake breeze. Expect scattered showers and isolated thunderstorms along this boundary through late afternoon. Slow moving thunderstorms could produce localized heavy rain. Fog and low clouds are possible once again early Thursday morning. && .MARINE... Southeast winds will be mainly less than 10 knots through tonight. Isolated inland showers or tstorms may develop this aftn but should remain in vicinity of lake breeze. Otherwise, best chance for precipitation will be Thursday night when cold front moves across eastern Wisconsin and Lake Michigan. && .PREV DISCUSSION... /Issued 334 AM CDT WED AUG 3 2016/ TODAY AND TONIGHT...Forecast Confidence Is Medium. Weak low level theta-e advection and layer q-vector convergence, tied to right entrance region of upper jet, helping to set off isolated showers over CWA early this morning. Isolated showers should be confined to eastern half of CWA, prior to 12z. Otherwise, light winds and low level moisture will result in blend of patchy fog and sct-bkn clouds through early morning. Lingering low level moisture and weak instability should trigger more stratocumulus development later this morning and afternoon, so not going all out optimistic with regards to sunshine today. Weak lake breeze and surface based CAPE approaching 1000 J/kg may set off an isolated t-storm or two this afternoon over inland areas. Slow movement of precipitation may result in brief heavy rainfall. With temperatures starting off warmer this morning, and at least partial sunshine expected for the day, daytime temperatures should climb into the mid 80s to around 90. Developing lake breeze will keep temperatures in check this afternoon in the east. Any isolated activity should end late this afternoon and early evening, with a mild and muggy night anticipated. More patchy late night fog is expected as well. THURSDAY THROUGH FRIDAY NIGHT...Forecast Confidence Is Medium. Southerly winds will help bring a very warm and humid airmass across most of the area on Thursday. Partly sunny skies and expected 925 mb temperatures should allow highs to rise into the upper 80s to lower 90s in most areas. Lake breeze in the afternoon should limit highs to the mid 80s near Lake Michigan. Heat index values of 94 to 99 are forecast across the area. Do not see a need for a Heat Advisory at this time for Thursday. Models are in pretty good agreement with the cold front sliding southeast across the area Thursday night. There is also modest warm air advection and a meager low level jet pointing into the area. Most of the 500 mb differential cyclonic vorticity advection remains north of the area. Mesoscale models are showing a broken line of storms moving toward the area from the northwest around 00Z Friday. Enough confidence to continue likely POPs across the area for Thursday night. Northwest 2/3 of the area is in a Marginal Risk for severe storms for Thursday and Thursday night, with the risk being mainly Thursday night. There is a decent amount of tall skinny mean layer CAPE with weak to modest deep layer bulk shear. An isolated severe storm is possible in this setup, with the passage later at night being a big negative. The main issue may be heavy rainfall, as precipitable water values rise to around or a little above 2 inches Thursday night. Other heavy rainfall parameters are favorable as well, though the line should be fairly progressive through the area. Most of the area is in a Marginal Risk for excessive rainfall from WPC for Thursday night. The showers and storms associated with the cold front should exit the southeast early Friday morning, with west to northwest winds bringing more seasonable temperatures with somewhat less humid conditions into the rest of the day. Dry conditions should linger into Friday night as well. SATURDAY THROUGH TUESDAY...Forecast Confidence Is Medium. ECMWF and GFS are in decent agreement with showing quiet weather across the area Saturday into Sunday. High pressure is expected to slide east across the region during this time. Temperatures should be near seasonal normals, with lower humidity as dew points fall into the upper 50s to lower 60s. ECMWF and GFS then show some more uncertainty into early next week. They try to bring the remnants of a mesoscale convective system eastward into the area either Sunday night or Monday. Warm air advection then kicks in Monday night into Tuesday, with a warm front bringing QPF across the area. Will lean on blended model guidance POPs for this period. Temperatures look to become warm and humid once again. AVIATION/12Z TAFS/... Lingering low to mid level RH and light flow aiding in stratus and altostratus development overnight. Latest 11-3.9 micron satellite imagery showing sct-bkn mostly VFR cigs across srn WI, but isolated locations reported MVFR cigs. Light winds also will allow areas of fog across western CWA early this morning, where dew points are closer to 70. Expect more stratocumulus to redevelop later this morning and afternoon, likely become bkn for a period, but should remain VFR. Cannot rule out an isolated t-storm vicinity of lake breeze later this morning and afternoon as well. MARINE... Light southwest winds will turn to the southeast this morning, as lake breeze quickly develops. Wind speeds will remain mostly less than 10 knots through tonight. Isolated inland showers or tstorms may develop this aftn, but should remain in vicinity of lake breeze. Otherwise, best chance for precipitation will be Thursday night, when cold front moves across eastern Wisconsin and Lake Michigan. && .MKX Watches/Warnings/Advisories... WI...None. LM...None. && UPDATE...MRC TODAY/TONIGHT AND AVIATION/MARINE...MBK Thursday THROUGH Tuesday...Wood
Hazardous weather outlook, Aug 3, 3:49 AM CDT, 10 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 349 AM CDT WED AUG 3 2016 WIZ046-047-051-052-056>060-062>072-040900- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 349 AM CDT WED AUG 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT PATCHY DENSE FOG IS POSSIBLE EARLY THIS MORNING. THERE IS A SMALL CHANCE OF THUNDERSTORMS TODAY...MAINLY IN THE VICINITY OF A LAKE BREEZE OVER EAST CENTRAL AND SOUTHEAST WISCONSIN. HEAT INDEX VALUES WILL REACH THE MID 90S OVER SOUTH CENTRAL WISCONSIN THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE LIKELY THURSDAY NIGHT AS A COLD FRONT MOVES ACROSS SOUTHERN WISCONSIN. THERE IS A MARGINAL RISK FOR SEVERE THUNDERSTORMS OVER SOUTH CENTRAL WISCONSIN WITH THE FRONTAL PASSAGE...MAINLY THURSDAY EVENING. THERE IS A CHANCE FOR THUNDERSTORMS LATER MONDAY AND TUESDAY AS ANOTHER LOW PRESSURE SYSTEM APPROACHES THE AREA. HEAT INDEX VALUES WILL REACH 95 TO 100 ACROSS MUCH OF THE AREA THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THURSDAY EVENING. LMZ643>646-040900- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 349 AM CDT WED AUG 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE LIKELY THURSDAY NIGHT AS A COLD FRONT MOVES THROUGH EASTERN WISCONSIN AND LAKE MICHIGAN. THERE IS A CHANCE FOR THUNDERSTORMS LATER MONDAY NIGHT AND TUESDAY AS ANOTHER LOW PRESSURE SYSTEM APPROACHES THE AREA. WWW.WEATHER.GOV/MKX MBK
In the hours before
Special weather statement, Aug 3, 2:00 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
200 PM CDT WED AUG 3 2016
WIZ065-066-032000-
MILWAUKEE-WAUKESHA-
200 PM CDT WED AUG 3 2016
...AN AREA OF THUNDERSTORMS PRODUCING HEAVY RAIN WILL AFFECT CENTRAL
MILWAUKEE COUNTY THROUGH 2 PM...
AT 157 PM CDT...STRONG THUNDERSTORMS WERE CLUSTERED OVER WEST
ALLIS... MOVING SOUTHEAST AT 10 MPH.
LOCATIONS IMPACTED INCLUDE...
MILWAUKEE...WEST ALLIS...WAUWATOSA...NEW BERLIN...BROOKFIELD...
GREENFIELD...OAK CREEK...GREENDALE...ST. FRANCIS...HALES CORNERS...
FOX POINT...ELM GROVE...WEST MILWAUKEE...MILWAUKEE HOAN BRIDGE...
SHOREWOOD...STATE FAIR PARK AND MILLER PARK.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4290 8800 4306 8813 4317 8788 4316 8788
4312 8790 4310 8787 4307 8787 4305 8789
4302 8790 4296 8785
TIME...MOT...LOC 1857Z 315DEG 8KT 4300 8802
MRCThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 3:27 PM CDT | Special Weather Statement | MKX | Washington | 33 min |
Nearby
Special Weather Statements in Wisconsin, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.